Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 1, 2019, 4:57 AM CDT for Buffalo County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 4:57 AM CDT (09:57 UTC)
- Expired
- Jun 1, 2019, 5:19 AM CDT
- In force
- 22 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 96 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
018
WUUS53 KARX 010957
SVRARX
WIC011-011030-
/O.NEW.KARX.SV.W.0009.190601T0957Z-190601T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
457 AM CDT Sat Jun 1 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northern Buffalo County in west central Wisconsin...
* Until 530 AM CDT.
* At 457 AM CDT, a severe thunderstorm was located 8 miles northeast
of Wabasha, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Modena around 510 AM CDT.
Mondovi around 515 AM CDT.
Other locations impacted by this severe thunderstorm include
Gilmanton, Nelson, Praag, Misha Mokwa, Urne, County Roads F And K K
and Ella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4446 9207 4447 9206 4449 9206 4451 9204
4454 9205 4455 9204 4459 9162 4436 9163
4442 9207
TIME...MOT...LOC 0957Z 267DEG 36KT 4447 9196
HAIL...1.00IN
WIND...<50MPH
$$
Kurz2 follow-up statements
993 WWUS53 KARX 011006 SVSARX Severe Weather Statement National Weather Service La Crosse WI 506 AM CDT Sat Jun 1 2019 WIC011-011030- /O.CON.KARX.SV.W.0009.000000T0000Z-190601T1030Z/ Buffalo WI- 506 AM CDT Sat Jun 1 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR NORTHEASTERN BUFFALO COUNTY... At 506 AM CDT, a severe thunderstorm was located near Modena, or 10 miles southwest of Mondovi, moving east at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of northeastern Buffalo County, including the following locations... Urne and Gilmanton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4446 9195 4453 9195 4455 9162 4439 9163 TIME...MOT...LOC 1006Z 265DEG 35KT 4449 9185 HAIL...1.00IN WIND...<50MPH $$ Kurz
705
WWUS53 KARX 011019
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
519 AM CDT Sat Jun 1 2019
WIC011-011028-
/O.CAN.KARX.SV.W.0009.000000T0000Z-190601T1030Z/
Buffalo WI-
519 AM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUFFALO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4446 9195 4453 9195 4455 9162 4439 9163
TIME...MOT...LOC 1014Z 267DEG 36KT 4450 9167
$$
KurzWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:26 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 2:26 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 226 AM CDT Sat Jun 1 2019 .SHORT TERM...(Today and tonight) Issued at 226 AM CDT Sat Jun 1 2019 Water vapor imagery early today showed an upper level shortwave trough heading east over eastern SD. A frontal zone anchored from central MN eastward into WI has been the focus for scattered showers/storms through the evening and early overnight hours. Some of the storms have produced some small hail given MUCAPEs up to 500 to 1000 J/kg, but weak deep layer shear has been a limiting factor for more storm organization. These storms have been trending downward over the last few hours. Heading into the day today, the surface boundary will continue to sink south while the shortwave will slide across the region during the morning. Increasing coverage of showers and a few storms is expected with the shortwave passage. If enough CAPE can build, sufficient shear in the 0-3 km layer could help spawn a few stronger storms with gusty winds/hail over SW into C WI through early afternoon before the front passes to the south and east. This space/time window looks narrow, with higher convective coverage to the southeast of the area. Skies will begin to clear from the west during the day with high pressure building in. This will set the stage for a cooler night tonight with lows in the 40s. .LONG TERM...(Sunday through Friday) Issued at 226 AM CDT Sat Jun 1 2019 Northwest flow aloft will set up over the area into early next week with high pressure in control at the surface. A relatively cool airmass in place with 850 mb temps in the 4-10C range on Sunday will keep highs mainly in the 60s. Under the ridge axis on Sunday night, some overnight lows in the 30s with patchy frost are possible, particularly in central and northern WI. Thermal profiles will slowly rebound on Monday with the high drifting to the east, allowing highs to climb back above 70 for many areas. The next chance for showers/storms is expected Tuesday into Tuesday night as a weak embedded shortwave trough crosses the region with with a surface boundary approaching. Otherwise, a fairly benign early summer pattern is expected for later next week as broad upper ridging to zonal flow overspreads the north central US while an upper trough emerges from the southwest US into the southern plains during the mid week period. By late next week, models suggest a trough will develop over the Pacific Northwest while the upper low spins towards the Mississippi Valley. Overall, seasonable temps are expected through late next week with precip chances hinging on evolution of the upper low to the south, with confidence low at this time. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1046 PM CDT Fri May 31 2019 Periods of MVFR conditions are possible in showers and isolated thunderstorms Saturday morning. A cold front and shortwave trough push across the TAF sites, mainly after daybreak on Saturday bringing showers and a few thunderstorms to the area. The front will push east of the TAF sites by Saturday afternoon with VFR conditions expected by mid afternoon persisting into Saturday evening. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...JM AVIATION...Wetenkamp
Hazardous weather outlook, Jun 1, 4:07 AM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 407 AM CDT Sat Jun 1 2019 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-021200- Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau- La Crosse-Vernon-Crawford-Grant- 407 AM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today. Some storms may produce small hail early this morning, mainly north of Interstate 90. A few storms may produce gusty winds and hail across southwest Wisconsin between 11 AM and 3 PM. Flooding continues along portions of the Mississippi River. .DAYS TWO THROUGH SEVEN...Sunday through Friday Flooding will continue along portions of the Mississippi River. Thunderstorms are possible Tuesday into Tuesday night. The probability for severe weather appears low. Additional small chances for thunderstorms will continue at times Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 055-021200- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted- Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland- 407 AM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today. Some storms may produce small hail early this morning, mainly north of Interstate 90. A few storms may produce gusty winds and hail across southwest into central Wisconsin between 11 AM and 3 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Tuesday into Tuesday night. The probability for severe weather appears low. Additional small chances for thunderstorms will continue at times Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, May 31, 11:14 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST LAKE ARBUTUS 44.42N 90.70W
05/31/2019 E35 MPH JACKSON WI NWS EMPLOYEE
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:52 PM CDT | Special Weather Statement | ARX | Clark | 53 min |
| May 31, 10:27 PM CDT | Special Weather Statement | ARX | Clark | 63 min |
| Jun 1, 5:29 AM CDT | Special Weather Statement | ARX | Buffalo, La Crosse, Trempealeau | 46 min |
| Jun 1, 6:19 AM CDT | Special Weather Statement | ARX | Jackson, Monroe | 56 min |
| Jun 1, 7:33 AM CDT | Special Weather Statement | ARX | Adams | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.